6 doctors weighed in:
Can you really die from an overdose of diphenhydramine?
6 doctors weighed in

Dr. Steven Machtinger
Internal Medicine - Allergy & Immunology
3 doctors agree
In brief: Yes.
There are numerous studies & case reports in the medical literature of deaths due to either accidental or intentional overdoses of Diphenhydramine (benadryl).
The drug has a high therapeutic index meaning the dose needed to cause death is many times higher than that needed to produce beneficial effects. Its always a good idea to be cautious with all drugs - prescribed, otc, herbal or homeopathic.

In brief: Yes.
There are numerous studies & case reports in the medical literature of deaths due to either accidental or intentional overdoses of Diphenhydramine (benadryl).
The drug has a high therapeutic index meaning the dose needed to cause death is many times higher than that needed to produce beneficial effects. Its always a good idea to be cautious with all drugs - prescribed, otc, herbal or homeopathic.
Dr. Steven Machtinger
Dr. Steven Machtinger
Thank
Dr. Jack Mutnick
Internal Medicine - Allergy & Immunology
1 doctor agrees
In brief: It's possible
If you take too much it can cause serious problems but the concern of answering this question always worries me that someone with an intent of hurting themselves is simply trying to find out how the medication can hurt them. Sorry, but this is a forum for helping.
You can easily google the side effects. And if you are thinking of hurting yourself please seek help.

In brief: It's possible
If you take too much it can cause serious problems but the concern of answering this question always worries me that someone with an intent of hurting themselves is simply trying to find out how the medication can hurt them. Sorry, but this is a forum for helping.
You can easily google the side effects. And if you are thinking of hurting yourself please seek help.
Dr. Jack Mutnick
Dr. Jack Mutnick
Thank
Read more answers from doctors